Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Having tingling toes, extreme weakness and fatigue. Feeling dragging legs and muscle spasms. Suggest

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2769 Questions
Question
Follow up question: I have been diagnosed for about 10 years. So I know that Bipolar and MS are way different. Probably no way to know prognosis for now. But the ms symptoms came on pretty recently and what seems like a vengeance. All around the same time: tingling toes, extreme weakness and fatigue, dragging my left foot, muscle spasms, and weird things going on with my speech. really foggy about making decisions, in-ability to achieve orgasms. very unsteady; tripping, and falling frequently. Between the May episode and my recent episode, I didn't fully recover. I am a hair-stylist and this is a real issue as you can imagine. Sharp shears, hot curling irons.
Posted Thu, 11 Jul 2013 in Mental Health
 
 
Answered by Dr. Srikanth Reddy 11 hours later
Hello,
Thanks for choosing health care magic for posting your follow-up query.
It was nice to see that you could manage to give this much of information. I understand that this episode of MS with symptoms of "tingling toes, extreme weakness and fatigue, dragging my left foot, muscle spasms, and weird things going on with my speech. really foggy about making decisions, in-ability to achieve orgasms. very unsteady; tripping, and falling frequently" will be a big difficulty to handle. Especially professionally its going to be a big task.
But ones you start the treatment of MS, in 2-3 weeks these symptoms will come down.
One thing i could notice is that most of the MS symptoms that you have stated, can also occur in depression. As you are bipolar mood disorder patient it is likely that you could have landed up with a depressive episode along with this MS episode. This needs to be confirmed by doing a mental state examination.
I am not denying that you have MS symptoms, but it is likely that disability due to MS symptoms could have been exacerbated due to concurrent depression. Depression is very common among MS patients, but MS and bipolar mood disorder generally do not have any etiological relationship.
You are already on lamictal, hence an add on mood stabilizer like valproate will be good for you. Further you can also augment 5-6 weekly sessions of cognitive behavioural therapy, along with the meds with the help of your psychiatrist/psychologist and that will surely help you in dealing with the situation.
Hope I am able to answer your concerns.
If you have any further specific query, I would be glad to help you.
If not you can close the discussion and rate the answers accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor